Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 18, NWS Amarillo, TX

March 9, 2018Beaver County, Cimarron County, Texas County, Oklahoma; 7 counties in Texas

NWS Amarillo, TX issued this red flag warning at Mar 9, 2018, 11:44 AM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 7 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2018, 11:44 AM CST (17:44 UTC)
Expired
Mar 9, 2018, 3:37 PM CST
In force
4 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3678 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

624 
WWUS84 KAMA 091744
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
1144 AM CST Fri Mar 9 2018

OKZ001>003-TXZ001>004-006>008-092000-
/O.NEW.KAMA.FW.W.0018.180309T1744Z-180309T2200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley-
Moore-Hutchinson-
1144 AM CST Fri Mar 9 2018

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE
AND THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect until 4 PM CST this afternoon.

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Hartley...
  Moore and Hutchinson.

* 20 Foot Winds...Northeast 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Red Flag Threat Index...Up to 5.

* Timing...Until 4 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
1 follow-up statement
681 
WWUS84 KAMA 092137
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
337 PM CST Fri Mar 9 2018

TXZ001-006-007-101200-
/O.CAN.KAMA.FW.W.0018.000000T0000Z-180309T2200Z/
/O.NEW.KAMA.FW.A.0015.180310T1600Z-180311T0100Z/
Dallam-Hartley-Moore-
337 PM CST Fri Mar 9 2018

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE...
...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW 
RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST AND
NORTH CENTRAL TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Fire
Weather Watch for strong winds and low relative humidity, which
is in effect from Saturday morning through Saturday evening. The
Red Flag Warning has been cancelled.

* Affected Area...In Texas...Dallam...Hartley and Moore.

* 20 Foot Winds...Northeast 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Red Flag Threat Index...Up to 4.

* Timing...From 10 am until 7 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

OKZ001>003-TXZ002>004-008-092245-
/O.CAN.KAMA.FW.W.0018.000000T0000Z-180309T2200Z/
Cimarron-Texas-Beaver-Sherman-Hansford-Ochiltree-Hutchinson-
337 PM CST Fri Mar 9 2018

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST
AND NORTH CENTRAL TEXAS PANHANDLE...

The National Weather Service in Amarillo has cancelled the Red
Flag Warning.

Winds have diminished across the region.

$$

TXZ011>013-016>018-101200-
/O.NEW.KAMA.FW.A.0015.180310T1600Z-180311T0100Z/
Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-
337 PM CST Fri Mar 9 2018

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Fire
Weather Watch for strong winds and low relative humidity, which
is in effect from Saturday morning through Saturday evening.

* Affected Area...In Texas...Oldham...Potter...Carson...Deaf 
  Smith...Randall and Armstrong.

* 20 Foot Winds...North 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.

* Red Flag Threat Index...Up to 6.

* Timing...From 10 am until 7 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 9, 5:52 AM CST, 5 hours 52 minutes earlier.

Area forecast discussion, Mar 9, 5:52 AM CST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
552 AM CST Fri Mar 9 2018

.AVIATION...
12Z Issuance...All sites are expected to remain VFR through the
period. Winds will be breezy during the day and becoming more
northerly to northeasterly. Then winds should begin turning
clockwise and become southwesterly by 08Z.

Beat

&&

.PREV DISCUSSION... /Issued 503 AM CST Fri Mar 9 2018/

DISCUSSION...
An upper level ridge of high pressure over the southern Rockies
will gradually amplify northward into early next week and then
slide east across the plains states during the middle of next
week. A few minor upper level shortwave trofs are progged to
undercut this ridge and affect parts of the plains region durg
the next few to several days. However, our forecast area will
remain high and dry based on the majority of the latest numerical
weather models. A cold front is slated to move south across the OK
and TX Panhandles on Saturday with cooler temperatures for Sunday
into early next week, then moderating and warming again for the
latter part of next week.

Medium range models suggest broad upper level southwest flow aloft
will return to the srn high plains towards the end of this 7 day
forecast period as the above mentioned upper level ridge moves
east of the plains states. Embedded storms systems in this flow
pattern are progged to likely dry slot our forecast area based on
the model majority solutions. Therefore, have continued with a dry
forecast through next Friday at this time.

Andrade

FIRE WEATHER...
Elevated to marginally critical fire weather conditions will be
likely on Saturday across much of the Oklahoma and Texas
Panhandles due to northwest to north winds of 15 to 25 mph with
higher gusts along with forecast minimum relative humidity values
between 12 and 25 percent. A Fire Weather Watch may become
necessary on Saturday for parts of the area if later model runs
dictate.

Elevated fire weather conditions will be possible Sunday afternoon
across much of the Oklahoma and Texas Panhandles due to north
winds of 15 to 20 mph with higher gusts along with forecast
minimum relative humidity values between 15 and 20 percent.

Andrade

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

16/2
Hazardous weather outlook, Mar 9, 4:42 AM CST, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
442 AM CST Fri Mar 9 2018

OKZ001>003-TXZ001>020-092200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
442 AM CST Fri Mar 9 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Elevated to marginally critical fire weather conditions will be
likely on Saturday across much of the Oklahoma and Texas Panhandles
due to northwest to north winds of 15 to 25 mph with higher gusts
along with forecast minimum relative humidity values between 12
and 25 percent.

Elevated fire weather conditions will be possible Sunday afternoon
across much of the Oklahoma and Texas Panhandles due to north
winds of 15 to 20 mph with higher gusts along with forecast
minimum relative humidity values between 15 and 20 percent.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or marginally critical fire weather conditions Saturday
and Sunday.

Andrade

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:37 PM CSTFire Weather WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Hartley, Moore and 3 more13 hr

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.